Abstract Title:

Acute pancreatitis induced by fluvastatin therapy.

Abstract Source:

J Clin Gastroenterol. 2002 Nov-Dec;35(5):406-8. PMID: 12394230

Abstract Author(s):

Curt Tysk, Adel Y Al-Eryani, Amin A Shawabkeh

Article Affiliation:

Department of Medicine, Al Hammadi Hospital, Riyadh, Saudi Arabia. curt.tysk@oreboll.se

Abstract:

A 36-year-old male patient, after 3 months' treatment with fluvastatin 40 mg/d for hypercholesterolemia, presented with acute pancreatitis. The pancreatitis was mild, and the patient settled on medical treatment. Other causes of the disease were ruled out. Some months later, the patient reintroduced fluvastatin on his own initiative, which caused a recurrence of pancreatitis within a few days. Previous reports are reviewed, showing that statin-induced acute pancreatitis may occur within the first day of therapy or after several months. It is generally mild and runs a benign course, and no mortality has been reported. The frequency of this side effect is unknown, but it is most likely rare.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.